Cold/Wind Chill, Franklin
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
Drought conditions redeveloped across portions of Northeast Texas during the month of July. Rainfall for the month across the drought stricken counties averaged between one and two inches with isolated higher amounts.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions redeveloped across portions of Northeast Texas during the month of July. Rainfall for the month across the drought stricken counties averaged between one and two inches with isolated higher amounts. As a result, these counties were classified as being under D2 Severe Drought status.
The following are a few selected cities across Northeast Texas with their July rainfall totals and departures from normal as well as the 2013 rainfall totals through July and departures from normal.
Tyler July rainfall was 3.37. The departure from normal was +0.73.|Tyler yearly rainfall was 19.38. The departure from normal was -7.02.|Longview July rainfall was 1.12. The departure from normal was -1.77.|Longview yearly rainfall was 19.27. The departure from normal was -8.36.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 30, 8:26 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 926 PM CDT SUN JUN 30 2013 .DISCUSSION... ISOLD SHOWERS ACROSS EASTERN AR...QUICKLY DIMINISHING WITH SUNSET. 0Z SOUNDINGS AT SHV AND LZK BOTH INDICATED MID LVL CAPPING...AND OVERALL LIMITED INSTABILITY. WILL LEAVE OUT ANY MENTION OF POPS OVERNIGHT. EXPECT OVERNIGHT LOWS TO DIP INTO MAINLY THE MID TO UPPER 60S. NO UPDATE NEEDED./VII/ && .AVIATION... VFR FLIGHT WEATHER EXPECTED FOR THE 24 HOUR TAF PERIOD ENDING AT 02/06Z. SOME CEILINGS BETWEEN 4 AND 8 KFT POSSIBLE ACROSS SOUTHERN ARKANSAS INTO NORTHERN LOUISIANA ON MONDAY ALONG WITH ISOLATED LIGHT SHOWERS. SURFACE WIND NORTHERLY 5 TO 10 KTS THROUGH 14Z THEN INCREASING BETWEEN 8 AND 12 KTS THROUGH 00Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 87 65 87 64 / 10 10 10 10 10 MLU 64 86 63 87 62 / 10 20 20 10 10 DEQ 60 85 58 86 58 / 10 10 10 10 10 TXK 64 86 63 86 62 / 10 10 10 10 10 ELD 62 85 61 86 60 / 10 10 10 10 10 TYR 65 87 64 88 64 / 10 10 10 10 10 GGG 64 88 64 88 63 / 10 10 10 10 10 LFK 64 90 65 88 64 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1119 AM CDT SUN JUN 30 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011130- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1119 AM CDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED AFTERNOON THUNDERSTORMS WILL BECOME A POSSIBILITY AGAIN BY MIDWEEK...AS MOISTURE BEGINS TO INCREASE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
The national radar mosaic for the moment the first event began.
13 drought, 1 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458236, 458237, 458238, 458239, 458240, 458241, 458242, 458243, 458244, 458245, 458246, 458248, 458249, 458250.